| Home | E-Submission | Sitemap | Contact Us
top_img
J Korean Soc Emerg Med > Volume 28(3); 2017 > Article
Journal of The Korean Society of Emergency Medicine 2017;28(3): 282-285.
Cardiac Arrest in a Patient with a Severely Distended Colon
Soon Chang Park, Young Mo Cho, Hyung Bin Kim, Byung Kwan Bae, Sung-Wook Park
Department of Emergency Medicine, Pusan National University Hospital, Pusan, Korea
Correspondence  Sung-Wook Park ,Tel: 051-240-7503, Fax: 051-253-6472, Email: psu52156@naver.com,
Received: April 4, 2017; Revised: April 6, 2017   Accepted: June 5, 2017.  Published online: June 30, 2017.
ABSTRACT
Toxic megacolon is a devastating complication of colitis, which is commonly caused by inflammatory bowel disease. Frequently reported complications of toxic megacolon are bleeding, sepsis, colon perforation, and shock. Herein, we report a rare case of cardiac arrest that was likely caused by toxic megacolon in a 49-year-old male, who experienced 3 months of intermittent dyspnea and abdominal distension that abruptly worsened before presentation. Our case suggests that severe colon dilation complicated by toxic megacolon, especially accompanied by cardiopulmonary symptoms and signs, has the potential to progress to an abdominal compartment syndrome, which is a rare but life-threatening complication.
Key words: Megacolon, toxic, Heart arrest, Critical care, Case reports
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
CrossRef TDM  CrossRef TDM
  E-Mail
Share:      
METRICS
426
View
36
Download
Related article
Warfarin Toxicity Patients in the Emergency Department  2003 June;14(2)
Editorial Office
The Korean Society of Emergency Medicine
101-3104, Brownstone Seoul, 464 Cheongpa-ro, Jung-gu, Seoul 06351, Korea
TEL: +82-51-240-7503   FAX: +82-51-253-6472   E-mail: pnuhem@daum.net
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine. All rights reserved.